Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 70, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 17, 2017, 6:35 PM CDT for Dunklin County, Pemiscot County, Missouri; Mississippi County, Arkansas. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2017, 6:35 PM CDT (23:35 UTC)
- Expired
- Mar 17, 2017, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 6:57 PM CDT | HAIL 1 | 3 S Senath, MO | QUARTER SIZED HAIL DAMAGED AUTO WINDSHIELD. |
| Mar 17, 6:57 PM CDT | HAIL 1 | Hornersville, MO | QUARTER SIZED HAIL DAMAGED AUTO WINDSHIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WUUS54 KMEG 172335
SVRMEG
ARC093-MOC069-155-180000-
/O.NEW.KMEG.SV.W.0070.170317T2335Z-170318T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
635 PM CDT FRI MAR 17 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
North central Mississippi County in eastern Arkansas...
Southern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
* Until 700 PM CDT
* At 635 PM CDT, a severe thunderstorm was located over Hornersville,
or near Senath, moving east at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Blytheville, Caruthersville, Gosnell, Steele, Senath, Hornersville,
Cooter, Deering, Holland, Calumet, Burton, Number Nine, Armorel,
Yarbro, Rives, Hornersville Junction, West Hermondale, New Survey,
Vincit and Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3614 8960 3610 8963 3610 8966 3609 8968
3604 8969 3600 8972 3600 8973 3599 8973
3587 8984 3610 9026 3624 8988
TIME...MOT...LOC 2335Z 286DEG 44KT 3608 9010
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
117
WWUS54 KMEG 172350
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
650 PM CDT FRI MAR 17 2017
ARC093-MOC069-155-180000-
/O.CON.KMEG.SV.W.0070.000000T0000Z-170318T0000Z/
Mississippi AR-Pemiscot MO-Dunklin MO-
650 PM CDT FRI MAR 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL MISSISSIPPI...SOUTHWESTERN PEMISCOT AND
SOUTHEASTERN DUNKLIN COUNTIES...
At 650 PM CDT, a severe thunderstorm was located near Gosnell, moving
east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Blytheville, Gosnell, Steele, Hornersville, Cooter, Holland, Calumet,
Burton, Number Nine, Armorel, Yarbro, Hornersville Junction, West
Hermondale, Samford, New Survey, Channel, Gilbert, Denton, Tyler and
Covington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3607 8973 3606 8970 3604 8969 3600 8972
3600 8973 3599 8973 3587 8984 3605 9013
3612 8989
TIME...MOT...LOC 2350Z 286DEG 38KT 3603 8993
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:10 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 17, 3:10 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 310 PM CDT Fri Mar 17 2017 .DISCUSSION... Skies are partly cloudy across the forecast area this afternoon with temperatures ranging from the mid 50s to lower 70s. Currently, a few light showers are moving northern sections of the forecast area. A cold front currently stretches from northern Illinois through southwest Missouri and into northwest Texas. As the front moves southeast tonight, some showers and isolated thunderstorms are expected to develop ahead of the front and move through the forecast area. Most areas should not see any severe weather, but an isolated thunderstorms with large hail is not out of the question. Temperatures will be relatively mild tonight with lows Saturday morning in the upper 40s to upper 50s. The cold front will move out of north Mississippi Saturday morning with a few showers possible along and just behind the front. High pressure will start to build into the region by the afternoon hours. The air behind this cold front is not much cooler than ahead of it so temperatures will remain on the warm side with highs in the mid 60s to lower 70s. High pressure will remain in control of the weather for the remainder of the weekend. It will remain dry for the period from Saturday night through Sunday night. Temperatures have been on the cool side Saturday night with lows Sunday morning in the upper 30s to mid 40s. Temperatures on Sunday will be a little cooler than Saturday with highs mainly in the 60s. A cold front will approach the region on Monday with some thunderstorms possible over extreme northern sections of the forecast area. Monday will be the warmest day of the forecast period with highs approaching 80 degrees over the southern half of the forecast area. The cold front will move into the forecast area Monday night and then move south into central Mississippi on Tuesday. This will mean more showers and thunderstorms are expected for both periods. The models differ on what happens to this front on Tuesday night through Wednesday night with regards to its location and how much of the front remains. With the front expected to somewhere in the vicinity of the forecast area, a few showers and thunderstorms will be possible from Tuesday night through Wednesday night. A warm front will lift north through the forecast area on Thursday bringing more showers and thunderstorms with it. A significant storm system is expected to move into the central Plains Thursday night and move east next Friday. This system will start to spread showers and thunderstorms starting Thursday night and continuing through next Friday. ARS && .AVIATION...18Z TAFs A cold front will move through the Midsouth late tonight into early Saturday. Showers and a few thunderstorms will occur ahead of the front, mainly tonight. MVFR conditions will prevail this afternoon and evening followed by IFR conditions overnight ahead of the front. VFR conditions will occur immediately behind the front into Saturday. Gusty S-SW winds will veer to the W tonight and decrease in velocity then becoming N-NW behind the cold front early Saturday. SWC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 17, 4:38 AM CDT, 13 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 438 AM CDT Fri Mar 17 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 438 AM CDT Fri Mar 17 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JLH
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.